Medical Specialty >> Neurology

Doctors Lounge - Neurology Answers

Back to Neurology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/04/2017.

Forum Name: Neurology Topics

Question: imitrex and dizziness, backache


 juli1004 - Tue Dec 23, 2008 1:21 am

I have been taking imitrex and my headache is getting lot better. I have been dizzy for 2 years now and I don't know if the medication is making me more dizzy but since i'm taking elavil at bedtime everyday, taking macrodantin for my urniary tract infection. i'm taking imitrex when my headache start.
now, I'm having a backache. i was never injured. I had backaches with the flu two time this year but this time it's in the upper and middle back pain. i did a x-ray and i talk to my doctor on the phone and she told me that it's normal.
my neurology doctor gave me imetrex only 9 so i had to refill it so that i can take more. should i keep taking the imitrex??
could the back related to my urniary tract infection?? or is this something else.
i'm supposed to see my doctor but she has a full schedule and she told me i could overbook the appointment but i don't know how it's going to work out.

any suggestion??
 John Kenyon, CNA - Sun Feb 22, 2009 11:44 pm

User avatar Hello --

Imitrex certainly could be contributing to your dizziness (as could Elavil as well, and the combination certainly could) but if you've been dizzy for two years you probably have an essential neurological cause which should be investigated. Meanwhile, either of the meds could make it more pronounced.

The backache also could be due to Imitrex or to a UTI. The UTI connection should be ruled out. If this is done and the ache is otherwise tolerable you needn't stop the imitrex, especially if it's working, although I'm a little leery of combining Elavil and Imatrex. If the current symptoms are as bad as it gets, though, and things seem to be working, then I guess it's a workable solution. So much depends on what you're able to tolerate in terms of discomfort.

You'll need to have a follow up exam to see if the UTI has resolved. If not, then the backache may need to be considered in light of this.

Hopefully this is helpful. Good luck to you. Please follow up with us as needed.
 juli1004 - Mon Feb 23, 2009 7:05 pm

Can you tell me what is UTI? what is it stand for?
I'm not taking imitrex and elavil anymore. I'm just taking a zoloft and vicodin. the ER doctor gave me a vicodin to ease the pain but i don't really see any result. I'm still waiting for my neurology doctor to prescribe me different kind of migraine headache for me. the zoloft i don't see any results either. in fact, it gives me headache. recently my hand feels ache too. can it be related to the medication i'm taking?
I also need to wait for the MRI to get it done. I do not know how long it will take to get an authorization from my insurance. I'm going to physical therapy for my back problem this wednesday.



Juli

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us